Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 69, NWS Charleston, SC

July 4, 20164 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 4, 2016, 5:53 PM EDT for 4 counties in South Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2016, 5:53 PM EDT (21:53 UTC)
Expired
Jul 4, 2016, 7:00 PM EDT
In force
67 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 70 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 5:53 PM EDTTSTM WND DMG8 Wnw Bennetts Point, SCA TRAINED SPOTTER REPORTED A LARGE TREE LIMB DOWN ON POWER LINES ALONG WIGGINS ROAD. A RELATED POWER OUTAGE WAS REPORTED IN THE AREA. TIME WAS ESTIMATED FROM RADAR DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1274 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

147 
WUUS52 KCHS 042153
SVRCHS
SCC013-019-029-035-042300-
/O.NEW.KCHS.SV.W.0069.160704T2153Z-160704T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 700 PM EDT

* AT 553 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 15 MILES SOUTH OF WALTERBORO TO NEAR BEAUFORT...
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SUMMERVILLE...EDISTO BEACH...HOLLYWOOD...RAVENEL...
  SEABROOK ISLAND...KIAWAH ISLAND AND MEGGETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. IF THIS IS NOT POSSIBLE...AVOID OPEN OUTDOOR
SPACES AND REMAIN LOW. STAY AWAY FROM TALL OBJECTS SUCH AS TREES AND
UTILITY POLES.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3257 8003 3252 8016 3253 8021 3246 8031
      3244 8041 3243 8041 3236 8064 3275 8069
      3299 8019
TIME...MOT...LOC 2153Z 239DEG 30KT 3270 8059 3245 8062 

HAIL...<.75IN
WIND...60MPH
 
$$
3 follow-up statements
908 
WWUS52 KCHS 042212
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT MON JUL 4 2016

SCC013-042221-
/O.CAN.KCHS.SV.W.0069.000000T0000Z-160704T2300Z/
BEAUFORT SC-
612 PM EDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3257 8003 3252 8016 3253 8021 3246 8031
      3244 8041 3244 8042 3249 8048 3277 8064
      3299 8019
TIME...MOT...LOC 2211Z 239DEG 32KT 3279 8045 3251 8044 

$$

SCC019-029-035-042300-
/O.CON.KCHS.SV.W.0069.000000T0000Z-160704T2300Z/
CHARLESTON SC-DORCHESTER SC-COLLETON SC-
612 PM EDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHARLESTON...DORCHESTER AND COLLETON COUNTIES...

AT 611 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES SOUTHEAST OF WALTERBORO TO 7 MILES WEST OF
EDISTO BEACH...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE... 

SUMMERVILLE...EDISTO BEACH...HOLLYWOOD...RAVENEL...SEABROOK
ISLAND...PARKERS FERRY...ADAMS RUN AND MEGGETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3257 8003 3252 8016 3253 8021 3246 8031
      3244 8041 3244 8042 3249 8048 3277 8064
      3299 8019
TIME...MOT...LOC 2211Z 239DEG 32KT 3279 8045 3251 8044 

HAIL...<.75IN
WIND...60MPH
 
$$
460 
WWUS52 KCHS 042243
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
643 PM EDT MON JUL 4 2016

SCC019-029-035-042300-
/O.CON.KCHS.SV.W.0069.000000T0000Z-160704T2300Z/
CHARLESTON SC-DORCHESTER SC-COLLETON SC-
643 PM EDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHARLESTON...DORCHESTER AND COLLETON COUNTIES...

AT 642 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MIDDLETON PLACE TO 13 MILES NORTHEAST OF EDISTO
BEACH...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...

HOLLYWOOD...RAVENEL...SEABROOK ISLAND...KIAWAH ISLAND...MEGGETT AND
ROCKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3257 8003 3257 8032 3286 8045 3299 8019
TIME...MOT...LOC 2242Z 239DEG 30KT 3292 8019 3264 8018 

HAIL...<.75IN
WIND...60MPH
 
$$
406 
WWUS52 KCHS 042256
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
656 PM EDT MON JUL 4 2016

SCC019-029-035-042306-
/O.EXP.KCHS.SV.W.0069.000000T0000Z-160704T2300Z/
CHARLESTON SC-DORCHESTER SC-COLLETON SC-
656 PM EDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON...DORCHESTER AND
COLLETON COUNTIES WILL EXPIRE AT 700 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND LIGHTNING ARE STILL LIKELY WITH THESE THUNDERSTORMS AS
THEY MOVE INTO THE CHARLESTON METRO AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3257 8003 3257 8032 3286 8045 3299 8019
TIME...MOT...LOC 2254Z 239DEG 30KT 3292 8019 3264 8018 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:39 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 4, 3:39 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
339 PM EDT MON JUL 4 2016

.SYNOPSIS...
Atlantic high pressure will prevail through the week while a low
pressure trough persists inland. A weak cold front should approach
the area early next week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Showers and thunderstorms to wind down early this evening as
instability wanes. Mainly dry conditions will then prevail
overnight, with a strengthening low-level jet helping keep
temperatures warmer than average in the mid to upper 70s inland
and close to 80 at the coast.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
No significant changes to the short term with this package. Models
are in good agreement showing an Atlantic ridge of high pressure
centered off the Southeast coast and a trough of low pressure over
the Midlands, stretching northward. Weak shortwaves are expected tor
cross just north of the region each day, generating showers and
thunderstorms each afternoon. Low level instability appears to trend
upward Tuesday and Wednesday, so we bumped up POPs a bit.
Increasing low/mid lvl wind fields could also support slightly more
organized convection than previous days, but the overall threat of
severe weather will be fairly low. With PWATS near 2"
showers/thunderstorms will be capable of producing brief heavy
rainfall.

Temperatures will remain a few degrees above normal each day,
trending upwards as we head into Thursday. This is because the low-
lvl flow veers from west-southwest Tuesday to west-northwest by
Thursday. Afternoon highs should peak in the mid 90s away from the
coast through Wednesday, then the upper 90s on Thursday. These
temperatures along with surface dewpoints in the low/mid 70s will
support heat index values between 105-109 degrees during the
afternoon hours through Thursday.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A dampened mid-lvl shortwave will shift offshore by the weekend,
giving way to deep-layered ridging over the southeastern United
States. The strengthening ridge along with a downsloping wind
component will help limit overall precip chances through much of the
weekend. Greater chances of precip could then arrive early next week
as a weak cold front approaches the area from the north.

The main issue this weekend will focus on hot and humid conditions
each afternoon. As the Atlantic ridge builds over the area, temps
will trend warmer within a west-northwest flow regime. The setup
will likely result in temps peaking in the mid/upper 90s away from
the coast each day. Some locations could even hit the 100 degree
mark well inland over the weekend. The main question will be how
much sfc dewpts mix out during afternoon hours given the westerly
downsloping wind component. At this time, sfc dewpts should remain
around 70 degrees where temps are warmest inland. These temps/dewpts
support heat index values between 103-108 degrees Friday through
Monday. Should temps trend warmer or moisture levels remain higher
than anticipated, Heat Advisories could be needed late week.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
Mainly VFR. Low probabilities of flight restrictions in brief
showers/thunderstorms until about 23Z.

Extended Aviation Outlook: Brief periods of flight restrictions are
possible with afternoon/evening thunderstorms through Thursday.
Otherwise, VFR will prevail.

&&

.MARINE...
Tonight...A strengthening southwesterly low-level jet will push
winds into the Advisory range with gusts near 25 knots. We chose to
hoist a Small Craft Advisory for all waters ending from south to
north late. Seas will build a bit as a result to near 5 feet close
to the Gulf Stream.

Tuesday...The interaction between Atlantic high pressure and an
inland trough will increase the pressure gradient across the coastal
waters. Sustained southwest winds of 15-20 kt are expected across
the waters. Gusts up to 25 kt are possible in the afternoon and
evening, mainly beyond 10 nm in AMZ350, which is where the pressure
gradient should be the strongest. Since the current forecast is only
showing gusts for a small portion of this zone and for a short
period of time, we're opting to hold off on issuing a Small Craft
Advisory. But one could eventually be needed, especially if the
winds increase in the upcoming forecasts. Seas will build in
response to the increased winds, peaking between 3-4 ft across most
of the waters. Though, a few 5 footers are expected across the
extreme northeastern portion of AMZ350 and in AMZ374 beyond 40 nm,
where fetch and duration will be more conducive to wave generation.

Wednesday through Saturday: Winds will ease on Wednesday as the
pressure gradient decreases, generally prevailing from the south or
southwest at 10-15 kt through the end of the period. Small increases
are expected each afternoon/evening with the development of the sea
breeze. Seas will range between 2-4 ft with the highest waves across
AMZ374.

&&

.TIDES/COASTAL FLOODING...
Tides will continue to be high today due to astronomical
influences and shallow coastal flooding is still possible along
the central/southern SC coast with the evening high tide cycle.
Confidence is too low at this point to issue an Advisory as it
looks like it will just barely reach 7.0 feet MLLW, if at all,
especially considering it did not reach it yesterday.

&&

.CLIMATE...
Record High Minimum Temperatures for July 4...
KCHS...78 set in 1993.
KCXM...83 set in 1998.

&&

.EQUIPMENT...
The Beaufort NOAA Weather Radio All Hazards transmitter will
remain off the air until further notice.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory from 8 PM this evening to 2 AM EDT
     Tuesday for AMZ352-354-374.
     Small Craft Advisory from 8 PM this evening to 5 AM EDT
     Tuesday for AMZ350.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...MS
LONG TERM...
AVIATION...MS/RJB
MARINE...MS/RJB
TIDES/COASTAL FLOODING...
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Jul 4, 10:05 AM EDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1005 AM EDT MON JUL 4 2016

GAZ117-119-139-141-SCZ048>051-051000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1005 AM EDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAT...TEMPERATURES WILL ONCE AGAIN PUSH INTO THE MID 90S AND WITH
HIGH HUMIDITY LEVELS HEAT INDEX VALUES COULD LOCALLY REACH 110
DEGREES THIS AFTERNOON FOR A BRIEF TIME BEFORE THE PASSAGE OF THE
SEA BREEZE. A HEAT ADVISORY MAY STILL EVENTUALLY BE NEEDED.

COASTAL FLOODING...ASTRONOMICAL FACTORS WILL CONTRIBUTE TO ELEVATED
HIGH TIDES THIS EVENING/EARLY TONIGHT. SHALLOW COASTAL FLOODING
COULD OCCUR AND A COASTAL FLOOD ADVISORY COULD EVENTUALLY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-051000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
1005 AM EDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 4, 4:12 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT MON JUL 4 2016

GAZ100-101-SCZ042-047-042100-
BULLOCH GA-EFFINGHAM GA-INLAND JASPER SC-HAMPTON SC-
412 PM EDT MON JUL 4 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...
EFFINGHAM...HAMPTON AND JASPER COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EGYPT TO NEAR
BLOOMINGDALE...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
RIDGELAND...SPRINGFIELD...RINCON...PORT WENTWORTH...ESTILL...GUYTON...
FURMAN AND OLIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3253 8152 3260 8139 3264 8142 3265 8139
      3266 8140 3281 8127 3243 8092 3214 8133
      3244 8159
TIME...MOT...LOC 2012Z 220DEG 29KT 3244 8149 3220 8131
Local storm report, Jul 4, 4:38 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     2 SSW MARLOW            32.25N  81.40W
07/04/2016                   EFFINGHAM          GA   911 CALL CENTER

            WARNING POINT REPORTS A TREE DOWN AT THE INTERSECTION
            OF SAND HILL RD AND BOGGY BAY. TIME ESTIMATED FROM RADAR

&&

EVENT NUMBER CHS1600504

CB
Special weather statement, Jul 4, 5:10 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT MON JUL 4 2016

SCZ043-047>049-051-042145-
INLAND COLLETON SC-INLAND JASPER SC-BEAUFORT SC-COASTAL JASPER SC-
COASTAL COLLETON SC-
510 PM EDT MON JUL 4 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT...JASPER AND
COLLETON COUNTIES UNTIL 545 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JASPER TO 6
MILES SOUTHWEST OF FOREST BEACH...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
HILTON HEAD ISLAND...BLUFFTON...BEAUFORT...PORT ROYAL...CLARENDON...FRIPP
ISLAND...POCOTALIGO AND SHELDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3278 8063 3229 8043 3225 8058 3212 8072
      3208 8081 3207 8087 3238 8095 3243 8091
      3248 8083 3254 8084 3260 8083 3266 8087
TIME...MOT...LOC 2110Z 242DEG 31KT 3239 8090 3211 8085
Special weather statement, Jul 4, 5:21 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EDT MON JUL 4 2016

GAZ117-119-139-141-SCZ051-042145-
COASTAL MCINTOSH GA-COASTAL BRYAN GA-COASTAL CHATHAM GA-
COASTAL LIBERTY GA-COASTAL JASPER SC-
521 PM EDT MON JUL 4 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM...LIBERTY...
MCINTOSH...BRYAN AND JASPER COUNTIES UNTIL 545 PM EDT...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT PULASKI
NATIONAL MONUMENT TO ST. CATHERINES ISLAND...AND MOVING NORTHEAST AT
15 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
FORT PULASKI NATIONAL MONUMENT...WILMINGTON ISLAND...TYBEE ISLAND...ST.
CATHERINES ISLAND...WASSAW ISLAND...OSSABAW SOUND AND SKIDAWAY ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3158 8126 3205 8094 3204 8089 3206 8090
      3207 8083 3206 8084 3201 8081 3196 8082
      3171 8110 3162 8110 3158 8112 3157 8113
TIME...MOT...LOC 2120Z 246DEG 14KT 3204 8089 3167 8115
Local storm report, Jul 4, 5:33 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
533 PM EDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     OLD HOUSE               32.46N  80.90W
07/04/2016                   JASPER             SC   911 CALL CENTER

            JASPER COUNTRY WARNING POINT REPORTS A TREE DOWN AT THE
            CORNER OF OLD HOUSE RD AND LOWCOUNTRY DR. TIME ESTIMATED
            FROM RADAR

&&

EVENT NUMBER CHS1600505

CB
Special weather statement, Jul 4, 5:42 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EDT MON JUL 4 2016

SCZ043-044-048>050-042230-
DORCHESTER SC-INLAND COLLETON SC-CHARLESTON SC-BEAUFORT SC-
COASTAL COLLETON SC-
542 PM EDT MON JUL 4 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...
BEAUFORT...DORCHESTER AND COLLETON COUNTIES UNTIL 630 PM EDT...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WHITE HALL TO
NEAR PARRIS ISLAND...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND EXCESSIVE CLOUD TO GROUND
           LIGHTNING.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ALL OUTDOOR ACTIVITIES SHOULD
           CEASE. MOVE INDOORS IMMEDIATELY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
BEAUFORT...PORT ROYAL...EDISTO BEACH...HOLLYWOOD...RAVENEL...SEABROOK
ISLAND...MEGGETT AND EDISTO ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3252 8018 3253 8021 3247 8030 3241 8034
      3244 8041 3241 8040 3231 8041 3225 8057
      3221 8065 3268 8076 3299 8032
TIME...MOT...LOC 2142Z 238DEG 27KT 3265 8068 3232 8060

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:15 PM EDTSpecial Weather StatementCHSBerkeley30 min
Jul 4, 3:04 PM EDTSmall Craft AdvisoryCHS10 hr
Jul 4, 4:12 PM EDTSpecial Weather StatementCHSJasper48 min
Jul 4, 4:31 PM EDTSevere Thunderstorm WarningCHSBeaufort, Hampton, Jasper59 min
Jul 4, 4:56 PM EDTSpecial Marine WarningCHS94 min
Jul 4, 5:10 PM EDTSpecial Weather StatementCHSBeaufort35 min
Jul 4, 5:42 PM EDTSpecial Weather StatementCHSColleton48 min
Jul 4, 6:20 PM EDTSpecial Weather StatementCHSColleton, Dorchester40 min
Jul 4, 6:25 PM EDTCoastal Flood AdvisoryCHS3 hr
Jul 4, 6:47 PM EDTSpecial Weather StatementCHSCharleston43 min
Jul 4, 6:53 PM EDTSpecial Marine WarningCHS67 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.